Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 77, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 20, 2012, 4:10 PM CDT for Brazoria County, Galveston County, Texas. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2012, 4:10 PM CDT (21:10 UTC)
- Expired
- Apr 20, 2012, 5:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Brazoria County, TX, Galveston County, TX
The radar
The Houston radar (KHGX), 37 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 4:30 PM CDT | HAIL 1 | Hitchcock, TX | QUARTER SIZED HAIL IN HITCHCOCK AT THE POLICE AND FIRE STATIONS. |
| Apr 20, 4:31 PM CDT | HAIL 1 | Hitchcock, TX | QUARTER SIZED HAIL ON HIGHWAY 6 AND FM 2004. |
| Apr 20, 4:45 PM CDT | TSTM WND GST 78 | 4 Wsw Galveston, TX | 78 MPH WIND GUST RECORDED AT MOODY GARDENS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 12:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -419 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
319
WUUS54 KHGX 202110
SVRHGX
TXC039-167-202215-
/O.NEW.KHGX.SV.W.0077.120420T2110Z-120420T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
410 PM CDT FRI APR 20 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRAZORIA COUNTY IN SOUTHEASTERN TEXAS...
GALVESTON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 515 PM CDT
* AT 409 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 32
MILES SOUTHWEST OF FRESNO TO WEST COLUMBIA...AND MOVING EAST AT 30
MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
GALVESTON...LAKE JACKSON...ANGLETON...CLUTE...HITCHCOCK...
RICHWOOD...BAYOU VISTA...DANBURY...OYSTER CREEK...HOLIDAY LAKES...
JAMAICA BEACH...IOWA COLONY...HILLCREST...BAILEY'S PRAIRIE...
SURFSIDE BEACH...
LIVERPOOL AND BONNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 2909 9511 2920 9497 2925 9500 2917 9510
2919 9514 2911 9517 2907 9512 2902 9519
2910 9516 2911 9519 2901 9523 2902 9521
2901 9521 2893 9530 2911 9566 2946 9541
2933 9489 2929 9487 2930 9478
TIME...MOT...LOC 2109Z 280DEG 27KT 2944 9549 2913 9571
$$2 follow-up statements
084
WWUS54 KHGX 202126
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
426 PM CDT FRI APR 20 2012
TXC039-167-202215-
/O.CON.KHGX.SV.W.0077.000000T0000Z-120420T2215Z/
GALVESTON TX-BRAZORIA TX-
426 PM CDT FRI APR 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
CDT FOR GALVESTON AND BRAZORIA COUNTIES...
AT 422 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
MANVEL TO WILD PEACH VILLAGE...MOVING EAST AT 30 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
GALVESTON...LAKE JACKSON...ANGLETON...CLUTE...SANTA FE...HITCHCOCK...
RICHWOOD...BAYOU VISTA...DANBURY...OYSTER CREEK...HOLIDAY LAKES...
JAMAICA BEACH...IOWA COLONY...HILLCREST...BAILEY'S PRAIRIE...
SURFSIDE BEACH...LIVERPOOL AND BONNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2909 9511 2920 9497 2925 9500 2917 9510
2919 9514 2911 9517 2907 9512 2902 9519
2910 9516 2911 9519 2901 9523 2902 9521
2901 9521 2893 9530 2911 9566 2946 9541
2933 9489 2929 9487 2930 9478
TIME...MOT...LOC 2122Z 280DEG 27KT 2942 9539 2911 9561
$$649
WWUS54 KHGX 202136
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
436 PM CDT FRI APR 20 2012
TXC039-167-202215-
/O.CON.KHGX.SV.W.0077.000000T0000Z-120420T2215Z/
GALVESTON TX-BRAZORIA TX-
436 PM CDT FRI APR 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
CDT FOR GALVESTON AND BRAZORIA COUNTIES...
AT 430 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 28 MILES
SOUTHWEST OF MANVEL TO 6 MILES SOUTHEAST OF WEST COLUMBIA...MOVING
EAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING
WINDS.
THE STRONGEST WINDS WERE ASSOCIATED WITH THE GUST FRONT MOVING
TOWARD THE IMMEDIATE COAST AHEAD OF THE MAIN LINE OF THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
LAKE JACKSON...CLUTE...SANTA FE...HITCHCOCK...RICHWOOD...BAYOU
VISTA...DANBURY...OYSTER CREEK AND LIVERPOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 2930 9478 2915 9504 2927 9486 2930 9492
2930 9489 2931 9491 2931 9494 2917 9510
2913 9506 2921 9514 2907 9512 2902 9519
2907 9516 2907 9516 2909 9515 2911 9519
2893 9530 2904 9552 2941 9520
TIME...MOT...LOC 2130Z 280DEG 27KT 2941 9533 2910 9555
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:44 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 20, 3:44 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
344 PM CDT FRI APR 20 2012
.DISCUSSION...
LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO PUSH EASTWARD
ACROSS THE REGION THIS AFTERNOON AHEAD OF A FAST MOVING COLD
FRONT. THIS LINE WILL REACH THE COAST BY EARLY EVENING WITH ONLY
VERY LIGHT RAIN PERSISTING THROUGH LATE EVENING BEHIND THE FRONT.
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEAST
TEXAS BUT THE THREAT WILL BE DIMINISHING ACROSS OUR NORTHWESTERN
COUNITES OVER THE NEXT FEW HOURS AND WE WILL LIKELY BEGIN REMOVING
SOME COUNTIES BEFORE THE WATCH EXPIRATION.
DRIER AND COOLER AIR WILL BEGIN TO MOVE INTO THE REGION LATE
TONIGHT IN THE WAKE OF THE FRONT. SATURDAY LOOKS TO BE BREEZY WITH
SUSTAINED WINDS AROUND 15-20 MPH WITH GUSTS AROUND 25 MPH AS THE
PRESSURE GRADIENT WILL REMAIN RATHER TIGHT ACROSS THE REGION.
WINDS WILL BEGIN TO RELAX ON SUNDAY WITH AN EXTENDED PERIOD OF
PLEASANT WEATHER EXPECTED THROUGH THE MIDDLE OF NEXT WEEK.
SEASONABLE TEMPERATURES AND DRY WEATHER ARE EXPECTED WITH RETURN
FLOW RESUMING AROUND MIDWEEK. 38
&&
.MARINE...
COLD FRONT SHOULD PUSH OFF THE COAST THIS EVENING. STRONG NORTHERLY
WINDS ARE EXPECTED MAINLY AFTER MIDNIGHT AND WILL KEEP SCA IN PLACE
INTO SATURDAY. OFFSHORE WAVES SHOULD BUILD TO ROUGH LEVELS THROUGH
SAT MORNING AND PERSIST INTO THE AFTERNOON. WINDS AND SEAS SLOWLY
DIMINISH SAT NIGHT INTO SUN. LOW TO MODERATE WINDS AND SEAS ARE
EXPECTED FOR EARLY NEXT WEEK. HIGH PRESSURE OVER THE AREA FOR EARLY
NEXT WEEK WILL BEGIN TO MOVE EAST AND RETURN FLOW SETS UP WED/THU OF
NEXT WEEK. SEAS SHOULD THEN BEGIN TO BUILD FOR THE END OF THE WEEK.
39
&&
.AVIATION...
COLD FRONT WORKING INTO SE TX NOW SHOULD FORCE CONVECTION ALONG IT
WITH SOME SEGMENTS OF SEVERE STORMS. CONVECTION SHOULD BE ENDING FOR
NORTHERN TERMINALS SUCH AS KCLL/UTS. CONVECTION SHOULD AFFECT
HOUSTON TERMINALS THE NEXT HOUR OR TWO THROUGH 22/23Z. CONVECTION
SHOULD PUSH OFF THE COAST AROUND 00Z THIS EVENING. MAY HAVE BRIEF
PERIODS OF MVFR/IFR CIGS WITH THE CONVECTION AND GUSTY WINDS BEHIND
THE FRONT. NORTHERLY WINDS SHOULD CONTINUE TONIGHT AND TOMORROW WITH
CLEARING SKIES.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 49 74 51 80 55 / 10 0 0 0 0
HOUSTON (IAH) 53 75 53 81 57 / 40 0 0 0 0
GALVESTON (GLS) 60 73 61 77 63 / 50 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 AM TO 1 PM CDT SATURDAY FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...38
AVIATION/MARINE...39Hazardous weather outlook, Apr 20, 5:06 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 506 AM CDT FRI APR 20 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-211015- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 506 AM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO SOUTHEAST TEXAS THIS AFTERNOON AND PUSH OFF THE COAST EARLY THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG THE BOUNDARY. DUE TO A WARM LAYER OF AIR ALOFT....CONDITIONS ARE NOT PARTICULARLY FAVORABLE FOR A WIDESPREAD THREAT OF SEVERE WEATHER. HOWEVER...ISOLATED STRONG TO SEVERE CELLS REMAIN A SLIGHT POSSIBILITY WITH HAIL AND DAMAGING WINDS THE PRIMARY THREAT. ANYONE PLANNING OUTDOOR ACTIVITIES THIS EVENING SHOULD PLAN FOR SOME WIND GUSTS TO 25 MPH IN THE WAKE OF THE FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. GMZ330-335-350-355-370-375-211015- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 506 AM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS FORECAST TO PUSH OFF THE COAST EARLY THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG THE BOUNDARY AND A FEW CELLS COULD BE STRONG TO SEVERE. WINDS WILL SHIFT TO THE NORTH AND INCREASE TO 20 TO 30 KNOTS WITH SOME HIGHER GUSTS IN THE WAKE OF THE FRONT. A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG OFFSHORE WINDS WILL LIKELY CONTINUE THROUGH THE DAY SATURDAY AND ADVISORIES WILL LIKELY CONTINUE FOR ELEVATED WINDS AND SEAS. TIDES WILL ALSO FALL BELOW NORMAL. WINDS AND SEAS SHOULD BEGIN LOWERING SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 20, 2:00 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 200 PM CDT FRI APR 20 2012 TXZ196>199-210>213-226-201945- HARRIS TX-WASHINGTON TX-AUSTIN TX-WHARTON TX-COLORADO TX-WALLER TX- GRIMES TX-MONTGOMERY TX-BRAZOS TX- 200 PM CDT FRI APR 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS... WASHINGTON...AUSTIN...NORTH CENTRAL WHARTON...COLORADO...WALLER... GRIMES...WEST CENTRAL MONTGOMERY AND SOUTHEASTERN BRAZOS COUNTIES UNTIL 245 PM CDT... AT 200 PM CDT...WEATHER SERVICE RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NAVASOTA TO COLUMBUS MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NAVASOTA...HEMPSTEAD...SEALY...PRAIRIE VIEW...COLUMBUS...BELLVILLE... EAGLE LAKE...WALLER...MAGNOLIA...SAN FELIPE...PINE ISLAND... MONTGOMERY AND TODD MISSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR EAST CENTRAL TEXAS. LAT...LON 3042 9616 3041 9562 2954 9618 2958 9667 TIME...MOT...LOC 1900Z 279DEG 19KT 3035 9611 2955 9662
Local storm report, Apr 20, 2:27 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
227 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL 5 E COLUMBUS 29.70N 96.47W
04/20/2012 E0.75 INCH COLORADO TX TRAINED SPOTTER
DIME SIZED HAIL
&&
PKUHNSpecial weather statement, Apr 20, 2:31 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
231 PM CDT FRI APR 20 2012
TXZ210-226-235-202030-
JACKSON TX-WHARTON TX-COLORADO TX-
231 PM CDT FRI APR 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JACKSON...WEST
CENTRAL WHARTON AND SOUTH COLORADO COUNTIES UNTIL 330 PM CDT...
AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR EZZELL MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS...WIND GUSTS UP TO 40 MPH AND
FREQUENT DANGEROUS LIGHTNING WILL BE LIKELY WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
JACKSON...WEST CENTRAL WHARTON AND EXTREME SOUTH
CENTRAL COLORADO COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 2918 9678 2934 9656 2934 9641 2907 9645
2914 9682
TIME...MOT...LOC 1931Z 276DEG 21KT 2925 9683Special weather statement, Apr 20, 2:43 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 243 PM CDT FRI APR 20 2012 TXZ177-202030- WALKER TX- 243 PM CDT FRI APR 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WALKER COUNTY UNTIL 330 PM CDT... AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF HUNTSVILLE... MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUNTSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTHEASTERN TEXAS. LAT...LON 3062 9537 3071 9575 3085 9573 3093 9545 TIME...MOT...LOC 1939Z 273DEG 26KT 3079 9567
Special weather statement, Apr 20, 2:53 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 253 PM CDT FRI APR 20 2012 TXZ199-212-213-227-202045- HARRIS TX-FORT BEND TX-WALLER TX-MONTGOMERY TX- 253 PM CDT FRI APR 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...NORTH CENTRAL FORT BEND...SOUTHEASTERN WALLER AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 345 PM CDT... AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TOMBALL TO KATY...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SPRING...THE WOODLANDS...MISSION BEND...BELLAIRE...HUMBLE...ALDINE... WEST UNIVERSITY PLACE...KATY...JERSEY VILLAGE...TOMBALL...HUNTERS CREEK VILLAGE...BUNKER HILL VILLAGE...SPRING VALLEY...PINEY POINT VILLAGE...OAK RIDGE NORTH...HEDWIG VILLAGE...PORTER HEIGHTS... SOUTHSIDE PLACE...HILSHIRE VILLAGE AND STAGECOACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTHEASTERN TEXAS. LAT...LON 2968 9546 2971 9596 3016 9572 3017 9514 TIME...MOT...LOC 1952Z 271DEG 24KT 3009 9567 2967 9591
Special weather statement, Apr 20, 3:55 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
355 PM CDT FRI APR 20 2012
TXZ235>237-202145-
JACKSON TX-MATAGORDA TX-BRAZORIA TX-
355 PM CDT FRI APR 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...
MATAGORDA AND BRAZORIA COUNTIES UNTIL 445 PM CDT...
AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 40 MILES SOUTHWEST OF VAN VLECK TO 5 MILES EAST OF POINT
COMFORT...AND MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKE JACKSON...BAY CITY...FREEPORT...SWEENY...BRAZORIA...WILD
PEACH VILLAGE...JONES CREEK...VAN VLECK...MARKHAM...AND SURFSIDE
BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2865 9598 2858 9622 2872 9619 2872 9626
2864 9631 2871 9644 2873 9639 2874 9641
2922 9583 2896 9527 2873 9568 2876 9566
2871 9593 2863 9596 2872 9570 2844 9632
TIME...MOT...LOC 2052Z 272DEG 44KT 2917 9583 2867 9644
40The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:32 AM CDT | Small Craft Advisory | HGX | 41 hr | |
| Apr 20, 10:32 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Polk, Trinity | 28 min |
| Apr 20, 10:58 AM CDT | Special Weather Statement | HGX | Trinity | 47 min |
| Apr 20, 1:34 PM CDT | Special Weather Statement | HGX | Polk | 26 min |
| Apr 20, 1:45 PM CDT | Special Weather Statement | HGX | Austin | 30 min |
| Apr 20, 2:00 PM CDT | Special Weather Statement | HGX | Austin, Colorado, Waller | 45 min |
| Apr 20, 2:31 PM CDT | Special Weather Statement | HGX | Jackson | 59 min |
| Apr 20, 2:43 PM CDT | Special Weather Statement | HGX | Walker | 47 min |
| Apr 20, 2:53 PM CDT | Special Weather Statement | HGX | Harris | 52 min |
| Apr 20, 3:11 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Wharton | 38 min |
| Apr 20, 3:14 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris, Montgomery | 31 min |
| Apr 20, 3:24 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Jackson, Matagorda, Wharton | 35 min |
| Apr 20, 3:39 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Harris, Liberty, Montgomery | 36 min |
| Apr 20, 3:46 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 29 min |
| Apr 20, 3:47 PM CDT | Special Marine Warning | HGX | 58 min | |
| Apr 20, 3:48 PM CDT | Special Marine Warning | HGX | 57 min | |
| Apr 20, 3:51 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty | 24 min |
| Apr 20, 3:55 PM CDT | Special Weather Statement | HGX | Matagorda | 50 min |
| Apr 20, 4:08 PM CDT | Special Marine Warning | HGX | 67 min | |
| Apr 20, 4:14 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Galveston, Harris, Liberty | 28 min |
| Apr 20, 4:41 PM CDT | Severe Thunderstorm Warning | HGX | Galveston | 34 min |
| Apr 20, 4:42 PM CDT | Special Marine Warning | HGX | 63 min | |
| Apr 20, 4:42 PM CDT | Special Marine Warning | HGX | 48 min | |
| Apr 20, 5:02 PM CDT | Special Weather Statement | HGX | Chambers | 43 min |
| Apr 20, 5:06 PM CDT | Special Marine Warning | HGX | 54 min | |
| Apr 20, 5:46 PM CDT | Special Marine Warning | HGX | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.